Limits...
Upper gastrointestinal endoscopy in emergency setting for patients receiving oral anticoagulants – practice updates

View Article: PubMed Central - PubMed

ABSTRACT

Anticoagulants are frequently used medications in diverse cardiovascular diseases. Their uses highly increase the risk of bleeding from upper and lower gastrointestinal sources, whether there is a classic vitamin K antagonist or a novel oral anticoagulant. Their interruption can promote procoagulation status with different thromboembolic accidents. Discontinuation of oral anticoagulants before the elective procedures is standardized but there are no guidelines for managing bleeding lesions of upper gastrointestinal tract concomitant with anticoagulation. Also, because some of the anticoagulants are new comers, there is no specific antidote, and so their anticoagulation effect cannot be antagonized fast in order to reduce the bleeding. Therefore, the endoscopic hemostasis must be definitive and efficient. This is a short review of the current management for the bleeding lesions of the upper gastrointestinal tract in patients taking oral anticoagulants.

No MeSH data available.


Endoscopic lesions found in patients who were anticoagulated at the time of the endoscopy
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC5304367&req=5

Figure 3: Endoscopic lesions found in patients who were anticoagulated at the time of the endoscopy


Upper gastrointestinal endoscopy in emergency setting for patients receiving oral anticoagulants – practice updates
Endoscopic lesions found in patients who were anticoagulated at the time of the endoscopy
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC5304367&req=5

Figure 3: Endoscopic lesions found in patients who were anticoagulated at the time of the endoscopy

View Article: PubMed Central - PubMed

ABSTRACT

Anticoagulants are frequently used medications in diverse cardiovascular diseases. Their uses highly increase the risk of bleeding from upper and lower gastrointestinal sources, whether there is a classic vitamin K antagonist or a novel oral anticoagulant. Their interruption can promote procoagulation status with different thromboembolic accidents. Discontinuation of oral anticoagulants before the elective procedures is standardized but there are no guidelines for managing bleeding lesions of upper gastrointestinal tract concomitant with anticoagulation. Also, because some of the anticoagulants are new comers, there is no specific antidote, and so their anticoagulation effect cannot be antagonized fast in order to reduce the bleeding. Therefore, the endoscopic hemostasis must be definitive and efficient. This is a short review of the current management for the bleeding lesions of the upper gastrointestinal tract in patients taking oral anticoagulants.

No MeSH data available.